Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 265, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 26, 2008, 6:52 PM EDT for Bryan County, Bulloch County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2008, 6:52 PM EDT (22:52 UTC)
- Expired
- Jul 26, 2008, 7:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA
The radar
The Charleston,SC radar (KCLX), 74 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:58 PM EDT | TSTM WND DMG | Ellabell, GA | TREE LIMBS ON POWERLINES ALONG HIGHWAY 204. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 262252
SVRCHS
GAC029-031-262330-
/O.NEW.KCHS.SV.W.0265.080726T2252Z-080726T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
652 PM EDT SAT JUL 26 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 730 PM EDT
* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LANIER...OR ABOUT 6 MILES EAST OF PEMBROKE...MOVING SOUTHWEST AT 7
MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
ELLABELL...BLITCHTON...
LANIER...
PEMBROKE...GROVELAND...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3233 8149 3232 8147 3219 8141 3211 8140
3205 8136 3201 8131 3196 8151 3197 8159
3204 8162 3209 8170 3210 8174 3228 8180
TIME...MOT...LOC 2252Z 064DEG 6KT 3215 8153
$$3 follow-up statements
000
WWUS52 KCHS 262259
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
659 PM EDT SAT JUL 26 2008
GAC029-031-262330-
/O.CON.KCHS.SV.W.0265.000000T0000Z-080726T2330Z/
BULLOCH GA-BRYAN GA-
659 PM EDT SAT JUL 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHWESTERN BRYAN AND SOUTHEASTERN BULLOCH COUNTIES...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LANIER...OR ABOUT OVER PEMBROKE...MOVING SOUTHWEST AT 7
MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLITCHTON...DENMARK...ELLABELL...GROVELAND...LANIER...NEVILS AND
PEMBROKE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3233 8149 3232 8147 3219 8141 3211 8140
3205 8136 3201 8131 3196 8151 3197 8159
3204 8162 3209 8170 3210 8174 3228 8180
TIME...MOT...LOC 2259Z 064DEG 6KT 3214 8154
$$000
WWUS52 KCHS 262308
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
708 PM EDT SAT JUL 26 2008
GAC031-262318-
/O.CAN.KCHS.SV.W.0265.000000T0000Z-080726T2330Z/
BULLOCH GA-
708 PM EDT SAT JUL 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BULLOCH COUNTY
HAS BEEN CANCELLED...
THUNDERSTORMS HAD PUSHED SOUTH OF BULLOCH COUNTY. THE SEVERE
THUNDERSTORM WARNING HAS THEREFORE BEEN CANCELLED FOR BULLOCH
COUNTY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3197 8159 3204 8162 3209 8170 3210 8174
3215 8176 3223 8144 3219 8141 3211 8140
3204 8136 3201 8131 3196 8151
TIME...MOT...LOC 2308Z 064DEG 6KT 3213 8156
$$
GAC029-262330-
/O.CON.KCHS.SV.W.0265.000000T0000Z-080726T2330Z/
BRYAN GA-
708 PM EDT SAT JUL 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHWESTERN BRYAN COUNTY...
AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LANIER...OR ABOUT OVER PEMBROKE...MOVING SOUTHWEST AT 7
MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLITCHTON...ELLABELL...GROVELAND...LANIER AND PEMBROKE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3197 8159 3204 8162 3209 8170 3210 8174
3215 8176 3223 8144 3219 8141 3211 8140
3204 8136 3201 8131 3196 8151
TIME...MOT...LOC 2308Z 064DEG 6KT 3213 8156
$$000
WWUS52 KCHS 262329
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT SAT JUL 26 2008
GAC029-262340-
/O.EXP.KCHS.SV.W.0265.000000T0000Z-080726T2330Z/
BRYAN GA-
730 PM EDT SAT JUL 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BRYAN COUNTY WILL
EXPIRE AT 730 PM EDT...
AT 727 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3197 8159 3204 8162 3209 8170 3210 8174
3215 8176 3223 8144 3219 8141 3211 8140
3204 8136 3201 8131 3196 8151
TIME...MOT...LOC 2330Z 064DEG 6KT 3211 8160
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:53 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 26, 3:53 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 353 PM EDT SAT JUL 26 2008 .SYNOPSIS... A WEAK FRONT WILL DROP TOWARD THE AREA LATE SUNDAY FOLLOWED BY ATLANTIC HIGH PRESSURE FOR MONDAY THROUGH THURSDAY. ANOTHER FRONT MAY AFFECT THE REGION FRIDAY OR SATURDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... THE REGION REMAINS ON THE EASTERN PERIPHERY OF A CONTINENTAL RIDGE AND THE WESTERN EDGE OF A BERMUDA HIGH. THIS IS MAINTAINING A HUMID AIRMASS IN PLACE WITH A SERIES OF WEAK UPPER LEVEL IMPULSES PROPAGATING THROUGH THE UPPER LEVELS. CONVECTION SHOULD SLOWLY BECOME MORE WIDESPREAD THROUGH THE EVENING HOURS WITH AN ABUNDANCE OF INSTABILITY AND NUMEROUS MESOSCALE OUTFLOW BOUNDARIES TO BUILD UPON. BEYOND MIDNIGHT...COVERAGE SHOULD LESSEN SIGNIFICANTLY WITH THE LOSS OF DAYTIME HEATING HOWEVER WILL MAINTAIN SOME POPS THROUGH DAYBREAK. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... UPPER HEIGHT FALLS WILL CONTINUE ON SUNDAY AS THE RIDGE TO THE WEST FURTHER ERODES. THIS WILL ALLOW A WEAK FRONTAL FEATURE TO DROP TOWARD THE AREA LATE IN THE DAY WHICH WILL PROVIDE AN ADDITIONAL FOCUS FOR CONVECTION. MODEL SOUNDINGS SHOW LESS DRY AIR ALOFT THAT COULD MIX DOWN DURING THE DAY...THUS SFC DEWPOINTS SHOULD REMAIN IN THE LOWER 70S THROUGH THE AFTERNOON WITH HIGHS IN THE LOWER 90S. AMPLE INSTABILITY SHOULD DEVELOP...WHICH COMBINED WITH THE APPROACHING FRONT...THE SEABREEZE...AND SOME UPPER IMPULSES SHOULD RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT ESPECIALLY TO THE N WHERE BULK SHEAR VALUES WILL BE MORE SUPPORTIVE OF MULTI-CELL CLUSTERS. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... AN UPPER LEVEL TROF ALONG THE EAST COAST AND AN UPPER LEVEL RIDGE OVER THE SOUTHERN PLAINS SUNDAY NIGHT WILL BE REPLACED BY MORE ZONAL FLOW BY TUESDAY. THEN AN UPPER LEVEL TROF IS EXPECTED TO ESTABLISH ITSELF ONCE AGAIN ALONG THE EAST COAST BY THE END OF THE WEEK. A TROF TO THE LEE SIDE OF THE SOUTHERN APPALACHIAN MOUNTAINS IS EXPECTED TO PREVAIL THROUGH THIS PART OF THE FORECAST PACKAGE...WHICH WHEN COMBINED WITH THE SEA/OCEAN BREEZE TO RESULT IN SOUTHWESTERLY WINDS AT NIGHT AND INTO THE EARLY MORNING HOURS AND SOUTH TO SOUTHEASTERLY WINDS IN THE AFTERNOON AND INTO THE EARLY EVENING. THERE WILL BE A CHANCE OR SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY ALONG THE SEA BREEZE OR OTHER BOUNDARIES DURING THE AFTERNOON AND EVENING HOURS. CANNOT RULE OUT SHOWERS AND THUNDERSTORMS SUNDAY NIGHT AS WITH A DECENT NORTHWESTERLY FLOW ALOFT AND RICH LOW LEVEL MOISTURE IN PLACE...ANY UPSTREAM CONVECTION MAY BE ABLE TO DIVE SOUTHEAST INTO THE AREA. AS UPPER LEVEL FLOW WEAKENS INTO MID AND LATTER PART OF THE WEEK FEEL THE CHANCES OF THIS SAME SCENARIO UNFOLDING AFTER SUNDAY NIGHT IS QUITE LOW. HIGH TEMPERATURES ON WEDNESDAY AND ESPECIALLY THURSDAY WILL BE QUITE WARM. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE OFF THE MID ATLANTIC COAST DURING THE PERIOD AND THIS WILL RESULT IN THE LOW LEVEL WINDS DEVELOPING MORE OF A WESTERLY COMPONENT....WHICH SHOULD PIN THE SEA BREEZE FAIRLY CLOSE TO THE COAST. THIS COMBINED WITH COMPRESSIONAL HEATING AHEAD OF A COLD FRONT TO OUR NORTHWEST WILL LIKELY AID IN SENDING HIGH TEMPERATURES INTO AT LEAST THE MID 90S FOR MANY AREAS AWAY FROM THE COAST. THIS COMBINED WITH DEWPOINT TEMPERATURES IN THE MID 70S WILL RESULT IN HEAT INDICES AT OR ABOVE 105. BY THE END OF THE WEEK THE DEVELOPING UPPER LEVEL TROF SHOULD PROVIDE SOME MINOR RELIEF. THE GFS IS MUCH MORE ROBUST WITH THIS UPPER TROF THAN THE ECMWF...BUT IN EITHER CASE TEMPERATURES NEAR NORMAL WITH SOME LOWERING OF THE DEWPOINTS IS ANTICIPATED BY THE END OF THE WEEK. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... WITH AN ONGOING NW FLOW WITH WARM MOIST AIRMASS NEAR THE SURFACE THERE WILL BE AT LEAST AN ISOLATED THREAT FOR CONVECTION AT THE TERMINALS THROUGHOUT THE TAF PERIOD. HOWEVER THE FIRST FOCUS FOR ACTIVITY WILL BE LATER THIS AFTERNOON WITH UPPER ENERGY MOVING THROUGH AND PROVIDING A FORCING MECHANISM FOR SHOWERS AND STORMS. THE BEST COVERAGE SHOULD REMAIN WEST OF THE TERMINALS NEAR THE LEE TROUGH SO HAVE NOT INCLUDED ANY PREVAILING MENTION. LATE TONIGHT A WEAK VORT LOOKS TO SLIDE THROUGH SOUTHERN SC WHICH COULD SPARK SOME SHOWERS NEAR KCHS. THUS WE INCLUDED A VICINITY SHOWER. SUNDAY LOOKS TO SEE BETTER COVERAGE OF SHOWERS AND STORMS DUE TO AN INCREASE IN UPPER LEVEL FORCING AND CONTINUED MOISTENING IN THE LOWER LEVELS. INCLUDED CB MENTION AT THIS TIME BUT LATER SHIFTS MAY CONSIDER INCLUDING TEMPO OR PREVAILING FOR CONVECTION AND BRIEFLY REDUCED CIGS/VSBYS. EXTENDED AVIATION OUTLOOK...BRIEF MVFR OR LOWER CONDITIONS IN SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON/EVENING. PATCHY SHALLOW GROUND FOG EACH MORNING COULD DROP VSBYS BRIEFLY TO MVFR. && .MARINE... BERMUDA HIGH PRESSURE WILL SLOWLY BUILD WEST WHILE A WEAK SURFACE TROUGH SHIFTS TOWARD THE COAST DURING THE DAY SUNDAY. SOME NOCTURNAL JETTING EXPECTED TONIGHT...MAINLY OVER THE OFFSHORE GA WATERS. A GOOD SEABREEZE EXPECTED RIGHT ALONG THE COAST SUNDAY AFTERNOON DUE TO A SLIGHTLY STRONGER PRESSURE GRADIENT. FOR SUNDAY NIGHT THROUGH THURSDAY...SURFACE HIGH PRESSURE OVER THE CENTRAL ATLANTIC AND LOW PRESSURE TO THE LEE OF THE SOUTHERN APPALACHIANS WILL RESULT IN MAINLY SOUTHWEST WINDS DURING THE NIGHT AND EARLY MORNING HOURS AND SOUTH TO SOUTHEAST WINDS ESPECIALLY NEAR THE COAST DURING THE AFTERNOON AND EVENING. BOTH THE NAM AND GFS SHOWER A TIGHTER PRESSURE GRADIENT ACROSS THE COASTAL WATERS SUNDAY NIGHT AND A RESULT HAVE INCREASED WINDS AND SEAS SOME FROM THE PREVIOUS FORECAST. OUTSIDE OF SHOWER AND THUNDERSTORM ACTIVITY...EXPECT MAINLY SEAS OF 2 TO 4 FEET AND WINDS OF 10 TO 15 KNOTS MONDAY THROUGH THURSDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL/MTE
Hazardous weather outlook, Jul 26, 10:20 AM EDT, 8 hours 32 minutes before
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
In the hours before
Special weather statement, Jul 26, 5:45 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 545 PM EDT SAT JUL 26 2008 GAZ116-117-138-262230- COASTAL BRYAN-INLAND BRYAN-INLAND LIBERTY- 545 PM EDT SAT JUL 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LIBERTY AND SOUTH CENTRAL BRYAN COUNTIES THROUGH 630 PM EDT... AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FLEMING TO SCREVEN FORK...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF RICHMOND HILL TO 9 MILES SOUTHEAST OF HINESVILLE. THESE STORMS WERE NEARLY STATIONARY. AREAS IN AND AROUND BELFAST...CROSSROADS...FORT STEWART...MCINTOSH... RETREAT...RICEBORO...SUNBURY AND MIDWAY WILL BE IMPACTED THROUGH 630 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 6:06 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 606 PM EDT SAT JUL 26 2008 GAZ100-116-262230- BULLOCH-INLAND BRYAN- 606 PM EDT SAT JUL 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL BRYAN AND SOUTHEASTERN BULLOCH COUNTIES THROUGH 630 PM EDT... AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR BLITCHTON...OR ABOUT 11 MILES NORTHEAST OF PEMBROKE...MOVING SOUTHEAST AT 6 MPH. AREAS IN AND AROUND BLITCHTON AND ELLABELL WILL BE IMPACTED THROUGH 630 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 6:16 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 616 PM EDT SAT JUL 26 2008 SCZ042-047-048-262300- BEAUFORT-HAMPTON-INLAND JASPER- 616 PM EDT SAT JUL 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN JASPER...NORTH CENTRAL BEAUFORT AND EAST CENTRAL HAMPTON COUNTIES THROUGH 700 PM EDT... AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR BARKERVILLE...OR ABOUT OVER YEMASSEE... MOVING SOUTH AT 6 MPH. AREAS IN AND AROUND COOSAWHATCHIE...EARLY BRANCH...GILLISONVILLE... GRAYS...MCPHERSONVILLE...POCOTALIGO AND YEMASSEE WILL BE IMPACTED THROUGH 700 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 6:24 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 624 PM EDT SAT JUL 26 2008 GAZ116>119-262315- COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM- 624 PM EDT SAT JUL 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT CHATHAM AND SOUTHEASTERN BRYAN COUNTIES THROUGH 715 PM EDT... AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR RICHMOND HILL...MOVING EAST AT 10 MPH. AREAS IN AND AROUND BELFAST...BURROUGHS...FORT MCALLISTER...GARDEN CITY...KELLER...RICHMOND HILL...SKIDAWAY ISLAND...VERNONBURG...WHITE BLUFF AND WINDSOR FOREST WILL BE IMPACTED THROUGH 715 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 6:29 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 629 PM EDT SAT JUL 26 2008 GAZ088-SCZ040-262330- ALLENDALE-SCREVEN- 629 PM EDT SAT JUL 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE AND SCREVEN COUNTIES THROUGH 730 PM EDT... AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 24 MILES NORTHWEST OF MILLETT TO 8 MILES WEST OF MILLETT...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF AUGUSTA TO 20 MILES EAST OF WAYNESBORO...MOVING EAST AT 17 MPH. AREAS IN AND AROUND ALLENDALE...APPLETON...BARTON...FAIRFAX... MARTIN...MILLETT...SEIGLING...SYCAMORE...ULMER...ALTMAN... HILLTONIA...MILLHAVEN AND SYLVANIA WILL BE IMPACTED THROUGH 730 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 6:49 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 649 PM EDT SAT JUL 26 2008 GAZ100-116-262330- BULLOCH-INLAND BRYAN- 649 PM EDT SAT JUL 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BRYAN AND SOUTHERN BULLOCH COUNTIES THROUGH 730 PM EDT... AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR LANIER...OR ABOUT OVER PEMBROKE...MOVING SOUTHWEST AT 10 MPH. AREAS IN AND AROUND BLITCHTON...ELLABELL...GROVELAND...LANIER AND PEMBROKE WILL BE IMPACTED THROUGH 730 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:33 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 42 min |
| Jul 26, 6:10 PM EDT | Areal Flood Advisory | CHS | Liberty | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.